Alert archive / Kentucky / Winter Storm Warnings in 2014
Winter Storm Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this winter storm warning at Feb 4, 2014, 4:19 AM EST for 4 counties in Kentucky. It took effect at Feb 4, 2014, 4:00 PM EST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 4, 2014, 4:19 AM EST (09:19 UTC)
- In effect from
- Feb 4, 2014, 4:00 PM EST
- Expired
- Feb 5, 2014, 4:01 AM EST
- In force
- 12 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Fleming County, KY, Montgomery County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 9:00 PM EST | FREEZING RAIN 0 | Hillsboro, KY | ICE HAS ACCUMULATED A GLAZING ON SURFACES WITHIN THE PAST HOUR. |
| Feb 4, 10:35 PM EST | FREEZING RAIN 0.25 | Jeffersonville, KY | PINE TREES BEING WEIGHTED DOWN WITH LIMBS FALLING AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS43 KJKL 040919 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 419 AM EST TUE FEB 4 2014 ...SLEET AND FREEZING RAIN TO AFFECT THE I-64 CORRIDOR... .AN AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN KENTUCKY TONIGHT. TEMPERATURES WILL STRUGGLE TO MAKE IT TO THE FREEZING MARK AS CLOUD COVER AND NORTHEAST WINDS WILL KEEP COLD AIR IN PLACE. PRECIPITATION WILL BREAK OUT ACROSS THE AREA LATER THIS AFTERNOON...BEGINNING AS A MIXTURE OF SLEET AND FREEZING RAIN...BEFORE TRANSITIONING TO FREEZING RAIN AND RAIN. THE PRECIPITATION WILL THEN TAPER OFF WEDNESDAY MORNING. KYZ044-041700- /O.NEW.KJKL.WS.W.0003.140204T2100Z-140205T1500Z/ FLEMING- INCLUDING THE CITY OF...FLEMINGSBURG 419 AM EST TUE FEB 4 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY. * TIMING...PRECIPITATION WILL START OFF AS A MIXTURE OF SLEET AND FREEZING RAIN LATE THIS AFTERNOON...BEFORE TRANSITIONING TO FREEZING RAIN...AND THEN A COMBINATION OF RAIN AND FREEZING RAIN TONIGHT. * ACCUMULATIONS...LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. UP TO A QUARTER OF AN INCH OF ICE ACCUMULATION IS EXPECTED...MAINLY ACROSS NORTHWESTERN FLEMING COUNTY. * IMPACTS...TRAVEL WILL BECOME TREACHEROUS BY THIS EVENING...WITH ICE ACCUMULATING ON POWER LINES AND TREES...WHICH MAY LEAD TO POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KYZ050>052-041700- /O.NEW.KJKL.WW.Y.0011.140204T2100Z-140205T1500Z/ MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...MOREHEAD 419 AM EST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY. * TIMING...PRECIPITATION WILL START OFF AS A MIXTURE OF SLEET AND FREEZING RAIN LATE THIS AFTERNOON...BEFORE TRANSITIONING TO FREEZING RAIN...AND THEN A COMBINATION OF RAIN AND FREEZING RAIN TONIGHT. * ACCUMULATIONS...LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. UP TO A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED...MAINLY ALONG AND NORTHWEST OF I-64. * IMPACTS...TRAVEL WILL BECOME DIFFICULT BY THIS EVENING...WITH SOME ICE ACCUMULATING ON POWER LINES AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GEOGERIAN
3 follow-up statements
304 WWUS43 KJKL 041702 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1202 PM EST TUE FEB 4 2014 ...SLEET AND FREEZING RAIN TO AFFECT THE I-64 CORRIDOR... .AN AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN KENTUCKY TONIGHT. TEMPERATURES WILL STRUGGLE TO MAKE IT TO THE FREEZING MARK AS CLOUD COVER AND NORTHEAST WINDS WILL KEEP COLD AIR IN PLACE. PRECIPITATION WILL BREAK OUT ACROSS THE AREA LATER THIS AFTERNOON...BEGINNING AS A MIXTURE OF SLEET AND FREEZING RAIN... BEFORE TRANSITIONING TO FREEZING RAIN AND RAIN. THE PRECIPITATION WILL THEN TAPER OFF WEDNESDAY MORNING. KYZ044-050115- /O.CON.KJKL.WS.W.0003.140204T2100Z-140205T1500Z/ FLEMING- INCLUDING THE CITY OF...FLEMINGSBURG 1202 PM EST TUE FEB 4 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY. * TIMING...PRECIPITATION WILL START OFF AS A MIXTURE OF SLEET AND FREEZING RAIN LATE THIS AFTERNOON...BEFORE TRANSITIONING TO FREEZING RAIN...AND THEN A COMBINATION OF RAIN AND FREEZING RAIN TONIGHT. * ACCUMULATIONS...LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. UP TO A QUARTER OF AN INCH OF ICE ACCUMULATION IS EXPECTED... MAINLY ACROSS NORTHWESTERN FLEMING COUNTY. * IMPACTS...TRAVEL WILL BECOME TREACHEROUS BY THIS EVENING... WITH ICE ACCUMULATING ON POWER LINES AND TREES...WHICH MAY LEAD TO POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KYZ058>060-104-106-108-111-050115- /O.EXB.KJKL.WW.Y.0011.140204T2100Z-140205T0900Z/ ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 1202 PM EST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND FREEZING RAIN WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. * TIMING...PRECIPITATION WILL START OFF AS A MIXTURE OF SLEET AND FREEZING RAIN LATE THIS AFTERNOON...BEFORE TRANSITIONING TO FREEZING RAIN...AND THEN A COMBINATION OF RAIN AND FREEZING RAIN TONIGHT. * ACCUMULATIONS...LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. UP TO A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED. * IMPACTS...TRAVEL WILL BECOME DIFFICULT BY THIS EVENING...WITH SOME ICE ACCUMULATING ON POWER LINES AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ050>052-050115- /O.EXT.KJKL.WW.Y.0011.140204T2100Z-140205T0900Z/ MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...MOREHEAD 1202 PM EST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. * TIMING...PRECIPITATION WILL START OFF AS A MIXTURE OF SLEET AND FREEZING RAIN LATE THIS AFTERNOON...BEFORE TRANSITIONING TO FREEZING RAIN...AND THEN A COMBINATION OF RAIN AND FREEZING RAIN TONIGHT. * ACCUMULATIONS...LITTLE OR NO SLEET ACCUMULATION IS EXPECTED. UP TO A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED. * IMPACTS...TRAVEL WILL BECOME DIFFICULT BY THIS EVENING...WITH SOME ICE ACCUMULATING ON POWER LINES AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GEOGERIAN/JJ
879 WWUS43 KJKL 050205 AAA WSWJKL URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 905 PM EST TUE FEB 4 2014 ...ICE IMPACTING THE I-64 CORRIDOR AND RIDGETOPS TO THE SOUTH... .AN AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN KENTUCKY TONIGHT. TEMPERATURES RIGHT AROUND THE FREEZING MARK AND NORTHEAST WINDS WILL DISCOURAGE A WARM UP UNTIL LATER IN THE NIGHT. THIS IS RESULTING IN A LARGE AREA OF FREEZING RAIN FALLING OVER THE REGION. THIS WILL PRIMARILY AFFECT THE INTERSTATE 64 CORRIDOR AND POINTS NORTH WITH UP TO A HALF AN INCH OF ICE ACCUMULATION. ELSEWHERE...THE FREEZING RAIN WILL BE CONFINED TO THE RIDGETOP LOCATIONS THIS EVENING BEFORE TEMPERATURES WARM UP ABOVE FREEZING. THE ENTIRE AREA WILL WARM TO ABOVE FREEZING BY SHORTLY AFTER DAWN WEDNESDAY CHANGING THE FREEZING RAIN TO JUST RAIN. THE PRECIPITATION WILL THEN TAPER OFF THROUGH WEDNESDAY MORNING. KYZ050>052-051115- /O.UPG.KJKL.WW.Y.0011.000000T0000Z-140205T0900Z/ /O.EXA.KJKL.WS.W.0003.000000T0000Z-140205T1500Z/ MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...MOREHEAD 905 PM EST TUE FEB 4 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...FREEZING RAIN WILL CONTINUE INTO THE EARLY MORNING HOURS OF WEDNESDAY BEFORE SWITCHING TO JUST RAIN. * ACCUMULATIONS...UP TO THREE TENTHS OF AN INCH OF ICE ACCUMULATION IS EXPECTED...MAINLY ON THE RIDGES. * IMPACTS...TRAVEL WILL BECOME DIFFICULT BY THIS EVENING...WITH SOME ICE ACCUMULATING ON POWER LINES AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KYZ044-051115- /O.CON.KJKL.WS.W.0003.000000T0000Z-140205T1500Z/ FLEMING- INCLUDING THE CITY OF...FLEMINGSBURG 905 PM EST TUE FEB 4 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. * TIMING...FREEZING RAIN WILL CONTINUE INTO THE EARLY MORNING HOURS OF WEDNESDAY BEFORE SWITCHING TO JUST RAIN LATE. * ACCUMULATIONS...UP TO A HALF AN INCH OF ICE ACCUMULATION IS EXPECTED...MAINLY OVER NORTHWEST PARTS OF FLEMING COUNTY. * IMPACTS...TRAVEL WILL BE TREACHEROUS TONIGHT...WITH ICE ACCUMULATING ON POWER LINES AND TREES...WHICH MAY LEAD TO POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KYZ068-069-107-109-112-114-050900- /O.EXA.KJKL.WW.Y.0011.000000T0000Z-140205T0900Z/ ROCKCASTLE-JACKSON-JOHNSON-MAGOFFIN-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...PAINTSVILLE... SALYERSVILLE...JACKSON...BOONEVILLE 905 PM EST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * TIMING...AREAS OF FREEZING RAIN WILL AFFECT A GOOD PORTION OF EAST KENTUCKY TONIGHT...MAINLY ACCUMULATING ON THE RIDGES. * ACCUMULATIONS...UP TO A TENTH OF AN INCH OF ICE ACCUMULATION IS EXPECTED ON THE RIDGES. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TONIGHT...WITH SOME ICE ACCUMULATING ON POWER LINES AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ058>060-104-106-108-111-050900- /O.CON.KJKL.WW.Y.0011.000000T0000Z-140205T0900Z/ ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 905 PM EST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * TIMING...FREEZING RAIN WILL CONTINUE TONIGHT...MAINLY ON THE RIDGES. * ACCUMULATIONS...BETWEEN A TENTH AND A QUARTER OF AN INCH OF ICE ACCUMULATION IS EXPECTED...PRIMARILY ON THE RIDGES. * IMPACTS...TRAVEL WILL LIKELY BE DIFFICULT TONIGHT...WITH ICE ACCUMULATING ON POWER LINES AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JJ/GREIF
870 WWUS43 KJKL 050901 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 401 AM EST WED FEB 5 2014 ...SOME LINGERING LIGHT RAIN AND FREEZING RAIN EXPECTED THROUGH THE MID-MORNING HOURS... KYZ044-050>052-051500- /O.CAN.KJKL.WS.W.0003.000000T0000Z-140205T1500Z/ /O.NEW.KJKL.ZR.Y.0001.140205T0901Z-140205T1500Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 401 AM EST WED FEB 5 2014 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LIGHT RAIN AND FREEZING RAIN WILL LINGER THROUGH THE MID-MORNING HOURS...BEFORE TAPERING OFF. * ACCUMULATIONS...LITTLE OR NO ADDITIONAL ICE ACCUMULATION IS EXPECTED. * IMPACTS...SOME UNTREATED ROADS...BRIDGES...AND OVERPASSES MAY CONTAIN SLICK SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ KYZ058>060-068-069-104-106>109-111-112-114-051015- /O.CAN.KJKL.WW.Y.0011.000000T0000Z-140205T0900Z/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 401 AM EST WED FEB 5 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED TO ABOVE FREEZING FOR THE MAJORITY OF LOCATIONS ACROSS THE AREA...WITH STEADY PRECIPITATION EXITING IN THE NEXT 1 TO 2 HOURS. A FEW RIDGETOPS MAY HOVER AROUND FREEZING FOR ANOTHER HOUR...BEFORE WARMING TO ABOVE FREEZING AS WELL. $$ GEOGERIAN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 1:20 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 4, 1:20 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 120 AM EST TUE FEB 4 2014 .UPDATE... ISSUED AT 120 AM EST TUE FEB 4 2014 LOW STRATUS DECK CONTINUES TO BE ENTRENCHED FROM WEST VIRGINIA THROUGH EASTERN KENTUCKY AND MOST OF TENNESSEE. THE LATEST SHORT RANGE MODEL GUIDANCE FOR LOW LEVEL MOISTURE CONTINUES TO SHOW THIS DECK HANGING IN ACROSS OUR AREA...WITH SOME EROSION POSSIBLE TOWARDS DAWN FROM THE SOUTH...AS WINDS ATTEMPT TO VEER AROUND MORE TO THE E AND ESE JUST ABOVE THE SURFACE. HAVE ADJUSTED THE LOWS UP IN PLACES ACCOUNTING FOR THE LONGER-LIVED LOW CLOUDS...WHICH SHOULD ALLOW TEMPERATURES IN MOST LOCATIONS TO ONLY DROP OFF A DEGREE OR SO MORE OVERNIGHT. UPDATE ISSUED AT 1050 PM EST MON FEB 3 2014 DID A QUICK UPDATE TO THE GRIDS TO FURTHER SLOW THE EROSION OF THE CLOUDS THROUGH THE NIGHT. ALSO BEEFED UP THE FOG THROUGH THE NEXT SEVERAL HOURS. IN ADDITION...TWEAKED THE T AND TD GRIDS FOR THE LATEST OBS...TRENDS...AND NEAR TERM GUIDANCE. THESE UPDATES HAVE BEEN SENT TO THE NDFD AND WEB SERVERS...A FRESHENED SET OF ZONES WILL BE ISSUED SHORTLY. UPDATE ISSUED AT 745 PM EST MON FEB 3 2014 00Z SFC ANALYSIS SHOWS HIGH PRESSURE MOVING INTO THE OHIO VALLEY. MEANWHILE...THE TAIL END OF THE EARLIER STORM SYSTEM IS DEPARTING THE FAR SOUTHERN APPALACHIANS. SLIGHT UPSLOPE FLOW CONTINUES THROUGH EAST KENTUCKY THIS EVENING AS A RESULT...WITH LOW CLOUDS HOLDING FIRM OVER MUCH OF THE CWA. HAVE INCREASED THEM THROUGH THE NIGHT IN THE FORECAST SKY GRIDS PER LAMP GUIDANCE AND LOW LEVEL RH FIELDS FROM THE LATEST MODELS. ALSO ADDED A BIT OF FOG TO THE RIDGE TOPS WHERE THE CLOUDS MAY BE CLOSE ENOUGH TO REDUCE VISIBILITY DURING THE HEART OF THE NIGHT. SOME CAA...AND LIMITED RADIATIONAL COOLING...WILL DROP TEMPERATURES INTO THE UPPER TEENS ACROSS THE FAR NORTH...WHERE THERE IS DECENT SNOWPACK...AND DOWN INTO THE MID AND UPPER 20S TO THE SOUTH. THIS IS ABOUT 5 TO 10 DEGREES COOLER THAN CURRENT READINGS THAT VARY FROM THE MID 20S NORTH TO MID 30S FAR SOUTH. LOWS OVERNIGHT MAY BE ENOUGH FOR LEFTOVER WET SPOTS ON AREA ROADS TO BECOME SLICK. THIS CONCERN HAS BEEN HIGHLIGHTED IN THE HWO. THE GRID UPDATES HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 311 PM EST MON FEB 3 2014 THE SNOW HAS MOVED OUT OF THE AREA AND THE CLOUDS WILL BE DECREASING LATER THIS EVENING. THERE WILL NOT BE A LONG RESPITE FROM THE WEATHER AS ANOTHER LOW PRESSURE SYSTEM WILL BE DEVELOPING OVER THE GULF COAST ON TUESDAY MORNING. THIS LOW WILL EVENTUALLY TRACK ACROSS EASTERN KENTUCKY ON TUESDAY NIGHT. THIS WILL BRING ANOTHER 1 TO 1.5 INCHES OF RAIN TO AREA. THE COMBINATION OF THE ALREADY SATURATED AND PARTIALLY FROZEN GROUND ALONG WITH STREAM AND RIVERS THAT ARE RUNNING HIGH WILL BRING A THREAT OF LOCALIZED AS WELL AS RIVER FLOODING TO THE AREA. THE MODELS DO DIFFER ON THE PRECIPITATION AMOUNTS AND THEY HAVE ALSO HAD SOME RUN TO RUN INCONSISTENCIES. THE TRACK OF THE LOW ALSO HAS SOME UNCERTAINTY. THE FORECAST IS THIS THIS WILL HAVE LITTLE...IF ANY...WINTRY PRECIPITATION WITH IT. THIS SHOULD ALMOST EXCLUSIVELY BE RAIN...HOWEVER IF THE TRACK SHIFTS FURTHER TO THE SOUTH...THEN IT COULD BE ANOTHER WINTER EVENT. THE LOW TRACK HAS BEEN FAIRLY CONSISTENT...SO CONFIDENCE IN THE RAIN IS FAIRLY HIGH...BUT WILL BE CLOSELY WATCHED FOR ANY DEVIATIONS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 311 PM EST MON FEB 3 2014 OUTSIDE OF EARLY IN THE PERIOD...THE FORECAST REMAINS VERY UNCERTAIN HEADING INTO THE UPCOMING WEEKEND AND BEYOND. ANOTHER SIGNIFICANT WINTER STORM MAY IMPACT THE AREA SOMETIME THIS WEEKEND...BUT MODELS CONTINUE TO VARY ON THE STRENGTH AND TRACK OF THE LOW...PROVIDING THE UNCERTAINTY. TO START THE PERIOD...A FRONTAL BOUNDARY WILL BE DEPARTING THE AREA EARLY WEDNESDAY...WITH THE COOL AIR LAGGING BEHIND THE FRONT. WITH SOME SHALLOW MOISTURE IN PLACE...WE COULD SEE SOME PATCHY DRIZZLE THROUGH THE DAY. COLDER AIR RUSHES IN LATER IN THE DAY...WITH THE THREAT OF A FEW FLURRIES AS THE SHALLOW MOISTURE COLUMN TOPS OUT AROUND -10C. THIS SHALLOW MOISTURE WILL SCOUR OUT WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE AREA. WHILE A FEW SHORTWAVES WILL PUSH ACROSS THE OHIO RIVER VALLEY LATE IN THE WEEK INTO THE WEEKEND...LOW LEVEL MOISTURE APPEARS LIMITED...REALLY LIMITING THE THREAT FOR PRECIPITATION. THUS...GOING TO DOWNPLAY POPS HEADING INTO THE UPCOMING WEEKEND. A MORE VIGOROUS SHORTWAVE TROUGH WILL PUSH ACROSS THE SOUTHEASTERN CONUS SATURDAY NIGHT INTO SUNDAY...WITH A SURFACE LOW DEVELOPING. AGAIN...MODELS REMAIN ALL OVER THE PLACE WITH THE TRACK OF THIS SYSTEM...TIED TO THE DEGREE OF PHASING WITH THE NORTHERN STREAM. THUS...NOT GOING TO GET TOO CUTE WITH THE FORECAST...BUT WILL SIDE WITH THE COLDER ECMWF RIGHT NOW...AND GO WITH A CHANCE OF SNOW FROM SATURDAY NIGHT THROUGH SUNDAY. MUCH LIKE THIS PAST SYSTEM...WOULD NOT BE SURPRISE TO SEE A NORTHWEST ADJUSTMENT TO THE TRACK...PROVIDING MORE OF A THREAT OF RAIN. HOWEVER...WILL WAIT FOR A FEW MORE MODEL RUNS TO FINE TUNE THIS FORECAST. IT DOES LOOK LIKE WE SHOULD AT LEAST SEE SOME SNOW SHOWER ACTIVITY IN THE WAKE OF THIS SYSTEM AS COLDER AIR WRAPS BACK INTO EASTERN KENTUCKY BY LATE IN THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 120 AM EST TUE FEB 4 2014 AN IFR TO LIFR STRATUS DECK WILL HOLD ON THROUGH DAWN ACROSS MOST LOCATIONS...BEFORE GRADUALLY SCATTERING AND RAISING THROUGH THE MORNING. ONCE THE LOWER CLOUDS SCATTER OUT...CEILINGS WILL ALREADY BE LOWERING ALOFT AS AN AREA OF LOW PRESSURE MOVES IN FROM THE SOUTHWEST. THIS SYSTEM WILL BRING WIDESPREAD RAINS TO THE AREA ONCE AGAIN...WITH CONDITIONS DETERIORATING BY LATE IN THE DAY AND ESPECIALLY INTO THE EVENING HOURS. WINDS WILL REMAIN AT AROUND 5 KTS OUT OF THE NORTHEAST THROUGH THE DAY...BEFORE BECOMING MORE VARIABLE AS THE SURFACE LOW CENTER NEARS THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && UPDATE...GEOGERIAN SHORT TERM...JJ LONG TERM...KAS AVIATION...GEOGERIAN
Hazardous weather outlook, Feb 3, 3:58 PM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 358 PM EST MON FEB 3 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 358 PM EST MON FEB 3 2014 ...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. AS TEMPERATURES COOL TONIGHT...SOME ROADS MAY REFREEZE CREATING A FEW SLICK SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO HEAVY RAIN MAY FALL TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...CAUSING SIGNIFICANT RISES ALONG AREA CREEKS AND STREAMS. SNOW IS POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JJ/KAS
In the hours before
Special weather statement, Feb 3, 10:55 PM EST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1055 PM EST MON FEB 3 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1055 PM EST MON FEB 3 2014 ...SLICK SPOTS POSSIBLE THROUGH THE NIGHT... ANY REMAINING WET SPOTS ON AREA ROADS WILL LIKELY REFREEZE TONIGHT AS TEMPERATURES FALL INTO THE UPPER TEENS ALONG AND NORTH OF INTERSTATE 64 AND INTO THE LOWER AND MIDDLE 20S ELSEWHERE. THIS WILL CREATE POTENTIALLY SLICK ICY SPOTS ON THE ROADS AND ELEVATED SURFACES THROUGH THE NIGHT...ESPECIALLY ON BRIDGES AND OVERPASSES. IN ADDITION...AREAS OF FOG WILL REDUCE VISIBILITY AT TIMES...AND COULD ADD TO THE SLICKNESS OF THE ROADS...INTO THE EARLY MORNING HOURS OF TUESDAY. MOTORISTS ARE URGED TO BE EXTRA CAUTIOUS WHEN OUT TONIGHT AND EARLY TUESDAY MORNING. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:19 AM EST | Winter Weather Advisory | JKL | Bath, Breathitt, Elliott, Estill, Jackson, Johnson and 10 more | 24 hr |
| Feb 4, 10:11 AM EST | River Flood Warning | JKL | Estill | 41 hr |
Nearby
Winter Storm Warnings in Kentucky, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.